Advertisement

How does Depakote react with other medications?

Any medication that causes drowsiness can worsen the amount of drowsiness you experience due to Depakote. These medications include sleeping pills, depression or anxiety medication, cold or allergy medication, muscle relaxers or narcotic medication. Depakote can also react negatively with other medications that treat seizures. Notify your doctor if you currently take any of these medications, along with: blood thinners such as warfarin; aspirin; topiramate (Topamax), tolbutamide (Orinase); diazepam (Valium); rifampin; zidovudine (Retrovir); ethosuximide (Zarontin). Other medications may interact with Depakote so discuss with your doctor any over-the-counter medications you take, along with any vitamins and herbal or dietary supplements you use. Tell your doctor if you consume alcohol, smoke or use any illegal drugs, as these may seriously react with Depakote. 

Continue Learning about Anticonvulsant

Does anticonvulsant use in bipolar teens have risks?
International Bipolar FoundationInternational Bipolar Foundation
Valproic acid and lamotrigine (Lamictal) and other anticonvulsants carry a Food and Drug Adminis...
More Answers
What should I know before taking an anticonvulsant for migraines?
Donna Hill Howes, RNDonna Hill Howes, RN
Your doctor will need to assess your liver function before starting treatment. Serum bicarbonate wil...
More Answers
What is gabapentin?
Donna Hill Howes, RNDonna Hill Howes, RN
Gabapentin (Gralise, Horizant, Neurontin) is a drug that was developed to treat epilepsy. It is also...
More Answers
How does Topamax (topiramate) treat migraines?
Dr. Steven A. Meyers, MDDr. Steven A. Meyers, MD
No medication works for everybody, and it is not unusual to have to try several medications before y...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.